MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO® LAG SCREW INSERTER; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO® LAG SCREW INSERTER
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 12/12/2024, it was reported by a sales representative via sems-06733992 that a 5033-100 galileo® capturing rod and an 5046-100 galileo® capturing rod nut will not unscrew and are stuck in the 5030-000 galileo® lag screw inserter.A backup set was available, and the case was completed without adverse effects on the patient.This was discovered during a procedure, with no reported patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint allegation is confirmed.One unpackaged 5030-000 serial/batch number (b)(6) was received for evaluation.Functional testing was not performed because the device arrived for investigation with the 5033-100 and 5046-100 stuck inside.However, attempts to unscrew the knot were unsuccessful.A visual inspection revealed that the device shows numerous scratches and marks along the shaft.Regular signs of wear were noted on the handle.The most likely cause of the reported failure is misuse by the end user, who most likely cross-threaded the devices.

Brand Name
GALILEO® LAG SCREW INSERTER
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21113701
Report Number1220246-2025-09319
Device Sequence Number7539004
Product Code HSB
UDI-Device Identifier00848665036244
UDI-Public(01)00848665036244(11)220406(10)220095
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® LAG SCREW INSERTER
Device Catalogue Number5030-000
Device Lot Number220095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown